| Model Number |
BEA28-80/I16-40 |
| Medical Device Problem Code |
Off-Label Use (1494)
| Health Effect - Clinical Code |
Rupture (2208)
| Date of Event |
06/27/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and an ovation iliac limb to treat an iliac and a hypogastric aneurysm.This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu and the lack of an abdominal aortic aneurysm (aaa).It was reported that prior to the stent graft implant the hypogastric artery was coil embolized and covered with the ovation limb followed by implant of the afx2 bifurcated stent graft for proximal seal and to cover thrombus in aorta.The graft was then ballooned with a q50 balloon and it appeared to be ballooned too aggressively.Imaging was performed which showed what appeared to be a rupture at the bifurcation of the aorta and the junction of the afx and ovation limb with a type 3b endoleak appearance.The rupture was contained within the iliac aneurysm sac.The physician elected to reline with another afx2 bifurcated stent and an ovation limb on the left side.The event was successfully resolved and there was no longer evidence of a rupture or endoleak.
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.Device remains implanted.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the intraoperative type 3b endoleak (caused by non-endologix ballooning of the main body and ipsilateral limb) is confirmed.This is consistent with the reported adverse event/incident.The complaint is most likely user related.The neck diameter was off label with a diameter of 17.8 mm (should be 18-32mm).It is unlikely this contributed to the reported event.This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices (ovation limbs) not compatible with afx system per the ifu.The patient was being treated for a right common iliac artery aneurysm rather than an abdominal aortic aneurysm - off label.No procedure related harms were identified.The final patient status was reported as discharged home on postoperative day one.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: g3: awareness date has been updated, h6: investigation finding codes: remove code 3233, h6: investigation conclusion codes: remove code 11.